Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diarrhea, bloating, stomach pain. Taken Imodium. Colonoscopy fine. What could be wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
stomach problems for the last few months is so I have had persistent diarrhea, bloating, and pain in my stomach! I can take imodium or pepto bismal, and it will stop the diarrhea but my stomach bloats worse as well as the pain and I feel nauseous as if I am going to vomit again. Afterwards, or few days my stool is solid, but then the diarrhea starts all over again. To date I have a colonoscopy and other test and they came back fine, what could be wrong. I am very tired all the time and I think this related to my bowel problems!
Posted Sun, 9 Sep 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
The reason of having frequent bowel movements could be-
1.Irritable bowel syndrome- IBS can be helped by eating a proper diet and taking medication.
2.Crohn's Disease or UC- These are autoimmune gut disorders. This causes sores in your intestines, stomach, and/or throat which causes blood and mucus in the stool.
Other causes include- Lactose intolerance or gluten sensitivity, intestinal polyp or gastritis.
Please visit your gastroenterologist to undergo physical check up and also to undergo relevant investigations required in your case so that proper treatment can be initiated early.

For temporary relief start eating low fiber (no more then 2 grams), and a low resin diet. That means that you should avoid nuts, popcorn, anything with seeds, or caffeine.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Diarrhea, bloating, stomach pain. Taken Imodium. Colonoscopy fine. What could be wrong? 17 hours later
I forgot to add my diarrhea is often very XXXXXXX and I am always tired.
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.
Diarrhea can become XXXXXXX if the food remains in intestines for a shorter time and is not digested completely. Long term diarrhea depletes the body of basic nutrients and dehydration which can cause the feeling of tiredness.
Your gastroenterologist will help you in proper treatment after necessary investigations.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor